MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: unknown/ not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was noticed to have the haptic ripped after it was inserted into the eye.The iol was taken out and a new iol was put in.There was no vitrectomy or sutures done.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: upon further review, it was discovered that patient date of birth, product expiration date, and product manufacture date were inadvertently not included in the initial mdr.Therefore, the following fields have been updated accordingly in this supplemental report: section a2: date of birth: (b)(6) 1960.Section d4: expiration date: june 10, 2025.Section h4: device manufacture date: june 10, 2020.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes returned to manufacturer on: 5/6/2021.Section h3.Device evaluated by manufacturer? yes device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half, which is consistent with a lens that was handled during removal and replacement.One haptic was observed to be damaged (bent) and the other haptic was observed to be detached both can be attributed to handling and cannot be confirmed to be related to manufacturing.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue can be be confirmed however, it can be attributed to handling and cannot be confirmed to be related to manufacturing therefore, no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the code 2199 provided on the initial report needs to be corrected.This code should not have been indicated in that section.However, information was missed in the initial report that there was minor delay in treatment but no indication of clinical significance on outcome.Field below updated: section h6: health effect impact code: 4632 (captures minor delay in treatment).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key11648700
Report Number2648035-2021-07514
Device Sequence Number3396976
Product Code HQL
UDI-Device Identifier05050474528956
UDI-Public(01)05050474528956(17)250610
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2025
Device Model NumberZA9003
Device Catalogue NumberZA90030170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer05/17/2021
06/17/2021
08/24/2022
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date06/15/2021
06/18/2021
09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown